Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 12, 2018, 3:34 AM MST for 4 counties in Arizona. It took effect at Apr 13, 2018, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 3:34 AM MST (10:34 UTC)
- In effect from
- Apr 13, 2018, 12:00 PM MST
- Expired
- Apr 13, 2018, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3424 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549 WWUS85 KFGZ 121034 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 334 AM MST Thu Apr 12 2018 AZZ108-113>117-137-138-121845- /O.NEW.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/ /O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ Yavapai County Mountains (Fire Weather Zone 108)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 334 AM MST Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from noon to 6 PM MST Friday. * Affected Area...Along and south of Interstate 40. * Timing...Today from Noon to 7 PM MST and Friday from Noon to 6 PM MST. * 20 FOOT WIND...Southwest 25 to 35 MPH, gusting to 45 to 60 MPH. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>107-109>112-118-139-140-121845- /O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Northern Gila County (Fire Weather Zone 118)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 334 AM MST Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * Affected Area...Along and north of Interstate 40 and Northern Gila County. * Timing...Today from Noon to 7 PM MST. * 20 FOOT WIND...Southwest 25 to 35 MPH, gusting to 45 to 60 MPH. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
7 follow-up statements
692 WWUS85 KFGZ 121742 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1042 AM MST Thu Apr 12 2018 AZZ108-113>117-137-138-130200- /O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ /O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/ Yavapai County Mountains (Fire Weather Zone 108)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 1042 AM MST Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from noon to 6 PM MST Friday. * Affected Area...Along and south of Interstate 40. * Timing...Today from Noon to 7 PM MST and Friday from Noon to 6 PM MST. * 20 FOOT WIND...Southwest 25 to 35 MPH, gusting to 45 to 60 MPH. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>107-109>112-118-139-140-130200- /O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Northern Gila County (Fire Weather Zone 118)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1042 AM MST Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * Affected Area...Along and north of Interstate 40 and Northern Gila County. * Timing...Today from Noon to 7 PM MST. * 20 FOOT WIND...Southwest 25 to 35 MPH, gusting to 45 to 60 MPH. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
907 WWUS85 KFGZ 130218 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 718 PM MST Thu Apr 12 2018 AZZ113-114-116-117-131230- /O.EXP.KFGZ.FW.W.0003.000000T0000Z-180413T0200Z/ /O.NEW.KFGZ.FW.W.0005.180413T0218Z-180413T0400Z/ /O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/ Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- 718 PM MST Thu Apr 12 2018 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT ON FRIDAY FROM NOON TO 6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Flagstaff has extended the Red Flag Warning FOR STRONG WINDS AND LOW RELATIVE HUMIDITY, which is in effect until 9 PM MST this evening. A Red Flag Warning is also in effect for Friday from Noon to 6 PM MST. * Affected Area...Little Colorado River Valley, Eastern Mogollon Rim, White Mountains, Chuska Mountains and Defiance Plateau. * Timing...Until 9 PM MST this evening. Friday from Noon to 6 PM MST. * 20 FOOT WIND...Southwest 15 to 25 MPH, gusting to 35 to 45 MPH this evening. Northwest 15 to 25 mph with gusts to 35 to 40 MPH Friday. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ111-112-140-130400- /O.EXP.KFGZ.FW.W.0003.000000T0000Z-180413T0200Z/ /O.NEW.KFGZ.FW.W.0005.180413T0218Z-180413T0400Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 718 PM MST Thu Apr 12 2018 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Flagstaff has extended the Red Flag Warning FOR STRONG WINDS AND LOW RELATIVE HUMIDITY, which is in effect until 9 PM MST this evening. * Affected Area...Little Colorado River Valley and Northeast Plateaus south of Highway 264. * Timing...Until 9 PM MST (10 PM MDT). * 20 FOOT WIND...Southwest 20 to 30 MPH, gusting to 35 to 45 MPH. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ108-115-137-138-131230- /O.EXP.KFGZ.FW.W.0003.000000T0000Z-180413T0200Z/ /O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/ Yavapai County Mountains (Fire Weather Zone 108)- Western Mogollon Rim (Fire Weather Zone 115)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 718 PM MST Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT ON FRIDAY FROM NOON TO 6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY TODAY... * Affected Area...Western Mogollon Rim and Yavapai County. * Timing...Friday from Noon to 6 PM MST. * 20 FOOT WIND...Southwest 15 to 25 MPH, gusting to 30 to 40 MPH. * RELATIVE HUMIDITY...6 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>107-109-110-118-139-130330- /O.EXP.KFGZ.FW.W.0003.000000T0000Z-180413T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Northern Gila County (Fire Weather Zone 118)- Black Mesa Area (Fire Weather Zone 139)- 718 PM MST Thu Apr 12 2018 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... Breezy conditions will continue overnight and Friday, but wind speeds and humidity are not expected to reach Red Flag Warning criteria. $$
085 WWUS85 KFGZ 130402 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 902 PM MST Thu Apr 12 2018 AZZ113-114-116-117-131215- /O.EXP.KFGZ.FW.W.0005.000000T0000Z-180413T0400Z/ /O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/ Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- 902 PM MST Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT ON FRIDAY FROM NOON TO 6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * Affected Area...Little Colorado River Valley, Eastern Mogollon Rim, White Mountains, Chuska Mountains and Defiance Plateau. * Timing...Friday from Noon to 6 PM MST. * 20 FOOT WIND...Northwest 15 to 25 mph with gusts from 35 to 40 mph Friday. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ111-112-140-130515- /O.EXP.KFGZ.FW.W.0005.000000T0000Z-180413T0400Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 902 PM MST Thu Apr 12 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... Breezy northwest winds will continue through Friday, but wind speeds and humidity are not expected to meet critical fire weather thresholds. $$ AZZ108-115-137-138-131215- /O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/ Yavapai County Mountains (Fire Weather Zone 108)- Western Mogollon Rim (Fire Weather Zone 115)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 902 PM MST Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT ON FRIDAY FROM NOON TO 6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * Affected Area...Western Mogollon Rim and Yavapai County. * Timing...Friday from Noon to 6 PM MST. * 20 FOOT WIND...Northwest 15 to 25 mph with gusts from 30 to 40 mph. * RELATIVE HUMIDITY...6 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
445 WWUS85 KFGZ 130711 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1211 AM MST Fri Apr 13 2018 AZZ108-113>117-137-138-131900- /O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/ Yavapai County Mountains (Fire Weather Zone 108)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 1211 AM MST Fri Apr 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR YAVAPAI COUNTY, AND SOUTHERN COCONINO, NAVAJO AND APACHE COUNTIES... * AFFECTED AREA...Yavapai County, and southern Coconino, Navajo and Apache Counties. * TIMING...Friday from Noon to 6 PM MST. * 20 FOOT WIND...Northwest 15 to 25 mph with gusts from 30 to 40 mph. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
944 WWUS85 KFGZ 131633 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 933 AM MST Fri Apr 13 2018 AZZ112-140-140100- /O.EXA.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/ Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 933 AM MST Fri Apr 13 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHERN COCONINO, NAVAJO, AND APACHE COUNTIES... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect until 6 PM MST this evening. * AFFECTED AREA...Southern Coconino, Navajo and Apache Counties. * TIMING...Noon to 6 PM MST today. * 20 FOOT WIND...Northwest 15 to 25 mph with gusts from 35 to 40 mph. * RELATIVE HUMIDITY...8 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ108-113>117-137-138-140100- /O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/ Yavapai County Mountains (Fire Weather Zone 108)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 933 AM MST Fri Apr 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR YAVAPAI COUNTY, AND SOUTHERN COCONINO, NAVAJO AND APACHE COUNTIES... * AFFECTED AREA...Yavapai County, and southern Coconino, Navajo and Apache Counties. * TIMING...Noon to 6 PM MST today. * 20 FOOT WIND...Northwest 15 to 25 mph with gusts from 30 to 40 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
751 WWUS85 KFGZ 132200 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 300 PM MST Fri Apr 13 2018 AZZ108-112>117-137-138-140-140100- /O.CON.KFGZ.FW.W.0004.000000T0000Z-180414T0100Z/ Yavapai County Mountains (Fire Weather Zone 108)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 300 PM MST Fri Apr 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR FOR YAVAPAI COUNTY, AND SOUTHERN COCONINO, NAVAJO AND APACHE COUNTIES... * AFFECTED AREA...Yavapai County, and southern Coconino, Navajo and Apache Counties. * TIMING...until 6 PM MST today. * 20 FOOT WIND...Northwest 15 to 25 mph with gusts from 35 to 40 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
525 WWUS85 KFGZ 140049 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 549 PM MST Fri Apr 13 2018 AZZ108-112>117-137-138-140-140200- /O.EXP.KFGZ.FW.W.0004.000000T0000Z-180414T0100Z/ Yavapai County Mountains (Fire Weather Zone 108)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 549 PM MST Fri Apr 13 2018 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR FOR YAVAPAI COUNTY, AND SOUTHERN COCONINO, NAVAJO AND APACHE COUNTIES... Breezy north to northwest winds are expected to continue into the evening, but wind speeds and humidity are no longer expected to meet critical fire weather thresholds. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 9:21 PM MST, 6 hours 13 minutes earlier.
Area forecast discussion, Apr 11, 9:21 PM MST, 6 hours 13 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 921 PM MST Wed Apr 11 2018 .SYNOPSIS...Winds will remain locally gusty tonight, before becoming very strong on Thursday as a cold front moves into Arizona. Blowing dust and dangerous crosswinds will be a distinct possibility across northeast Arizona on Thursday. This will be a prolonged period of strong winds and dangerous fire weather conditions, possibly lasting through Friday. Much colder air will move into the area Thursday and Friday, but precipitation chances will be very low. High pressure will return over the weekend, with warming temperatures and lighter winds. && .UPDATE...The Wind Advisory for today has expired. It will remain gusty overnight for high elevation areas as the trough approaches from the west, but most areas should remain below advisory criteria (40+ mph gusts). A few exceptions are possible, especially the Hwy 89 corridor northeast of Flagstaff including Doney Park, and the Houserock Valley near Hwy 89A east of the Kaibab Plateau. These areas could see some localized 40-50 mph gusts later tonight with a few even higher gusts at times. The main wind event is still on track for Thursday with 55-65 mph gusts likely in east central Arizona and 40-50 mph gusts elsewhere in northern Arizona. && .PREV DISCUSSION /252 PM MST/...Expect gusty southwest winds to continue overnight across all of northern Arizona with a few gust to 45 mph from Flagstaff north and east until just after sunset. For the remainder of the night locally gusty winds to around 35 mph will continue most prominent across the Mogollon Rim and in the vicinity of higher terrain location such as the San Francisco Peaks, Kaibab Plateau and Black Mesa. For Thursday and Friday...A low pressure system and associated cold front will move across Arizona on Thursday and into New Mexico by Friday morning. The result will be on Thursday general southwest winds of 25 to 35 MPH gusting to 45 MPH. However, the area extending from Winslow to Show Low to Springerville and northward will see wind gusts in excess of 60 MPH and thus a High Wind Warning for Thursday has been issued for the described area. Except for a slight chance of a sprinkle or short lived light shower Thursday night into early Friday north of Interstate-40 it will remain dry. As a result all of northern Arizona is under a Red Flag Warning on Thursday for dangerous fire weather conditions. Much colder temperatures are expected with the passage of the cold front with high temperatures dropping 15 to 20 degrees from today to Friday. Winds will shift from southwesterly to northerly Thursday night and Friday. The winds could stay strong enough on Friday for heightened fire weather danger. Stay tuned. For the Weekend and early next week...High pressure moves in for warming daytime temperatures Saturday and Sunday. Winds will become lighter remaining out of the north on Saturday but shifting to southwest on Sunday in advance of another low pressure system. More strong winds are expected on Monday. && .AVIATION...For the 06Z package...VFR conditions will prevail over the next 24 hours under periods of high clouds. Tonight, gusty downslope winds will develop along and immediately to the northeast of the Mogollon Rim and higher terrain features. After 14Z Friday, winds will increase across all of northern Arizona. The strongest winds are forecast east of Flagstaff where southwest gusts into the 50 to 60 knot range are possible. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A Red Flag Warning remains in effect on Thursday for all of northern Arizona from Noon to 1900 LST. Winds will increase mid-morning, with gusts into the 45 to 65 mph range - strongest across Navajo and Apache Counties. Much cooler weather is forecast Friday, but gusty north-northwest winds and dry conditions may combine to produce continued critical fire weather conditions. Saturday through Monday...Dry conditions with less wind is expected for the weekend. Another round of very strong winds possible Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from noon to 7 PM MST Thursday FOR AZZ104>118-137>140. Wind Advisory from 7 AM to 7 PM MST Thursday FOR AZZ004>010-015- 016-018-037>039. High Wind Warning from 9 AM to 7 PM MST Thursday FOR AZZ011>014- 017-040. && PUBLIC...JJ/McCollum AVIATION...RR FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:07 AM MST | Dust Storm Warning | FGZ | Apache, Coconino, Navajo | 17 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.